MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060470
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a forearm vessel.A 6.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, when the balloon was inflated to 20 atmospheres, the balloon ruptured and could not be expanded.The procedure was completed with another of same device.No patient complications were reported, and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the gladiator elite was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 25mm distal of the proximal markerband.As the distal section of balloon material had been pulled distal over the tip of the device.Inflation of the balloon is not possible.A visual and tactile examination found the shaft of the device to be severely stretched and kinked between the proximal and distal markerbands.A visual examination found no issues with the markerbands of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a forearm vessel.A 6.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, when the balloon was inflated to 20 atmospheres, the balloon ruptured and could not be expanded.The procedure was completed with another of same device.No patient complications were reported, and the patient status was stable.It was further reported that the 60% stenosed target lesion was located in the mild tortuous and moderately vessel.The balloon ruptured upon first inflation for 30 seconds.The device was removed normally from the patient.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20729464
Report Number2124215-2024-72905
Device Sequence Number12838259
Product Code LIT
UDI-Device Identifier08714729809739
UDI-Public08714729809739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939207060470
Device Catalogue NumberH74939207060470
Device Lot Number0033536768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight56 KG